Alert archive / Oklahoma / High Wind Warnings in 2009
High Wind Warning 3, NWS Norman, OK
NWS Norman, OK issued this high wind warning at Apr 9, 2009, 2:48 PM CDT for 13 counties in Oklahoma. It was in force for 2 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 9, 2009, 2:48 PM CDT (19:48 UTC)
- Expired
- Apr 9, 2009, 5:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Blaine County, OK, Caddo County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Roger Mills County, OK, Washita County, OK, Woodward County, OK
The radar
The Altus AFB radar (KFDR), 122 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 2:55 PM CDT | NON-TSTM WND GST 63 | 4 Wnw Camargo, OK | MEASURED AT THE CAMARGO MESONET SITE. |
| Apr 9, 3:05 PM CDT | NON-TSTM WND GST 58 | 4 Wsw Weatherford, OK | MEASURED AT THE WEATHERFORD MESONET SITE. |
| Apr 9, 3:10 PM CDT | NON-TSTM WND GST 55 | 3 S Altus, OK | MEASURED AT THE ALTUS MESONET SITE. |
| Apr 9, 3:20 PM CDT | NON-TSTM WND GST 60 | 4 Wnw Bessie, OK | MEASURED AT THE BESSIE MESONET SITE. |
| Apr 9, 3:42 PM CDT | NON-TSTM WND GST 69 | 1 Wnw Burns Flat, OK | MEASURED AT THE CLINTON-SHERMAN AIRPORT ASOS /CSM/. THE ASOS REPORTED VISIBILITIES BELOW 2 MILES WITH BLOWING DUST AT TIMES THIS AFTERNOON AS WELL. |
| Apr 9, 4:35 PM CDT | NON-TSTM WND GST 70 | 4 Nnw Fort Cobb, OK | |
| Apr 9, 4:45 PM CDT | NON-TSTM WND GST 58 | 4 Ene Apache, OK | MEASURED AT THE APACHE MESONET SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2648 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 607 m²/s²
- 0-3 km storm-relative helicity
- 613 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 091948 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 248 PM CDT THU APR 9 2009 ...STRONG AND GUSTY WINDS RETURN TODAY... .A STRONG AREA OF LOW PRESSURE WILL MOVE EAST ACROSS NORTHERN OKLAHOMA THIS AFTERNOON AND EVENING. A DRYLINE THAT HAS MOVED THROUGH THE WESTERN HALF OF OKLAHOMA AND NORTH TEXAS HAS BROUGHT STRONG WESTERLY WINDS ACROSS THE AREA. IN ADDITION... SHOWERS ACROSS WESTERN OKLAHOMA ARE PRODUCING WINDS IN EXCESS OF 50 MPH. A COLD FRONT WILL THEN TURN WINDS TO THE NORTHWEST DURING THE AFTERNOON AND EVENING. OKZ009-010-014>017-021>023-033>036-100300- /O.NEW.KOUN.HW.W.0003.090409T1948Z-090409T2200Z/ /O.EXT.KOUN.WI.Y.0018.000000T0000Z-090410T0300Z/ ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA- CADDO-HARMON-GREER-KIOWA-JACKSON- INCLUDING THE CITIES OF...ARNETT...WOODWARD...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL... ANADARKO...HOLLIS...MANGUM...HOBART...ALTUS 248 PM CDT THU APR 9 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. SHOWERS MOVING ACROSS PORTIONS OF WESTERN OKLAHOMA ARE PRODUCING OCCASIONAL WIND GUSTS IN EXCESS OF 60 MPH. THE HIGHEST WINDS WILL BE IN THE VICINITY OF THESE SHOWERS... BUT EVEN AWAY FROM THESE SHOWERS... SUSTAINED WINDS OF AROUND 30 MPH WITH FREQUENT GUSTS OF 40 TO 50 MPH WILL BE LIKELY. A COLD FRONT MOVING THROUGH THE AREA THIS AFTERNOON AND EVENING WILL TURN WINDS TO THE NORTHWEST... WHILE SPEEDS REMAIN HIGH. THESE STRONG WINDS MAY CAUSE DAMAGE IN A FEW LOCATIONS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... AND FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN MAKE SOME OUTDOOR ACTIVITIES HAZARDOUS...AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ004>006-011>013-018>020-024>031-037>042-044>047-050-051- TXZ083>090-100300- /O.CON.KOUN.WI.Y.0018.000000T0000Z-090410T0300Z/ HARPER-WOODS-ALFALFA-MAJOR-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE- CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE- SEMINOLE-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON- JEFFERSON-CARTER-JOHNSTON-LOVE-MARSHALL-HARDEMAN-FOARD-WILBARGER- WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...FAIRVIEW... ENID...PERRY...KINGFISHER...GUTHRIE...STILLWATER...YUKON... EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA... PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...FREDERICK... LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...WALTERS... WAURIKA...ARDMORE...TISHOMINGO...MARIETTA...MADILL...QUANAH... CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY... KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY... HENRIETTA 248 PM CDT THU APR 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. A DRYLINE THAT HAS MOVED THROUGH MUCH OF THE AREA HAS BROUGHT SOUTHWEST AND WEST SUSTAINED AT 30 MPH...WITH FREQUENT GUSTS OF 40 TO 50 MPH. A COLD FRONT WILL MOVE THROUGH THE AREA FROM NORTHWEST TO SOUTHEAST THIS AFTERNOON AND EVENING SHIFTING THE WINDS TO NORTHWESTERLY. THESE STRONG WINDS MAY CAUSE DAMAGE IN A FEW LOCATIONS THIS AFTERNOON. THIS AREA WILL BE MONITORED FOR A POSSIBLE UPGRADE TO A HIGH WIND WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... AND FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN MAKE SOME OUTDOOR ACTIVITIES HAZARDOUS...AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ..SPEG.
1 follow-up statement
000 WWUS74 KOUN 092009 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 309 PM CDT THU APR 9 2009 ...STRONG AND GUSTY WINDS RETURN TODAY... .A STRONG AREA OF LOW PRESSURE WILL MOVE EAST ACROSS NORTHERN OKLAHOMA THIS AFTERNOON AND EVENING. A DRYLINE THAT HAS MOVED THROUGH THE WESTERN HALF OF OKLAHOMA AND NORTH TEXAS HAS BROUGHT STRONG WESTERLY WINDS ACROSS THE AREA. IN ADDITION... SHOWERS ACROSS WESTERN OKLAHOMA ARE PRODUCING WINDS IN EXCESS OF 50 MPH. A COLD FRONT WILL THEN TURN WINDS TO THE NORTHWEST DURING THE AFTERNOON AND EVENING. OKZ009-010-014>017-021>023-033>036-100300- /O.EXT.KOUN.WI.Y.0018.000000T0000Z-090410T0300Z/ /O.CON.KOUN.HW.W.0003.000000T0000Z-090409T2200Z/ ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA- CADDO-HARMON-GREER-KIOWA-JACKSON- INCLUDING THE CITIES OF...ARNETT...WOODWARD...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL... ANADARKO...HOLLIS...MANGUM...HOBART...ALTUS 309 PM CDT THU APR 9 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. SHOWERS MOVING ACROSS PORTIONS OF WESTERN OKLAHOMA ARE PRODUCING OCCASIONAL WIND GUSTS IN EXCESS OF 60 MPH. THE HIGHEST WINDS WILL BE IN THE VICINITY OF THESE SHOWERS... BUT EVEN AWAY FROM THESE SHOWERS... SUSTAINED WINDS OF AROUND 30 MPH WITH FREQUENT GUSTS OF 40 TO 50 MPH WILL BE LIKELY. A COLD FRONT MOVING THROUGH THE AREA THIS AFTERNOON AND EVENING WILL TURN WINDS TO THE NORTHWEST... WHILE SPEEDS REMAIN HIGH. THESE STRONG WINDS MAY CAUSE DAMAGE IN A FEW LOCATIONS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... AND FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN MAKE SOME OUTDOOR ACTIVITIES HAZARDOUS...AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ004>006-011>013-018>020-024>031-037>042-044>047-050-051- TXZ083>090-100300- /O.CON.KOUN.WI.Y.0018.000000T0000Z-090410T0300Z/ HARPER-WOODS-ALFALFA-MAJOR-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE- CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE- SEMINOLE-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON- JEFFERSON-CARTER-JOHNSTON-LOVE-MARSHALL-HARDEMAN-FOARD-WILBARGER- WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...FAIRVIEW... ENID...PERRY...KINGFISHER...GUTHRIE...STILLWATER...YUKON... EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA... PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...FREDERICK... LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...WALTERS... WAURIKA...ARDMORE...TISHOMINGO...MARIETTA...MADILL...QUANAH... CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY... KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY... HENRIETTA 309 PM CDT THU APR 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. A DRYLINE THAT HAS MOVED THROUGH MUCH OF THE AREA HAS BROUGHT SOUTHWEST AND WEST SUSTAINED AT 30 MPH...WITH FREQUENT GUSTS OF 40 TO 50 MPH. A COLD FRONT WILL MOVE THROUGH THE AREA FROM NORTHWEST TO SOUTHEAST THIS AFTERNOON AND EVENING SHIFTING THE WINDS TO NORTHWESTERLY. THESE STRONG WINDS MAY CAUSE DAMAGE IN A FEW LOCATIONS THIS AFTERNOON. THIS AREA WILL BE MONITORED FOR A POSSIBLE UPGRADE TO A HIGH WIND WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... AND FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN MAKE SOME OUTDOOR ACTIVITIES HAZARDOUS...AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Apr 9, 12:48 PM CDT, 2 hours earlier.
Area forecast discussion, Apr 9, 12:48 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1248 PM CDT THU APR 9 2009
.AVIATION...
A STRONG STORM SYSTEM CENTERED OVER NORTHWEST OKLAHOMA WILL CAUSE
STRONG WINDS... AREAS OF BLOWING DUST... WIND SHIFTS... AND
OVERNIGHT IFR CONDITIONS AS IT MOVES EAST THROUGH TONIGHT.
THUNDERSTORMS IN THE AREA OF KPNC THIS AFTERNOON AND EVENING MAY
BE SEVERE. ISOLATED VERY STRONG WIND GUSTS AROUND 50 KT WILL BE
POSSIBLE THIS AFTERNOON AT KGAG AND KWWR AS RAIN FROM SCATTERED
SHOWERS AND VIRGA FALLS INTO VERY DRY AIR... AND COMBINES WITH AN
ALREADY FAIRLY STRONG GRADIENT FLOW.
&&
.PREV DISCUSSION... /ISSUED 1105 AM CDT THU APR 9 2009/
UPDATE...
INITIALLY MID-LEVEL ECHOES IN THE SOUTH CENTRAL AND SOUTHEAST THIS
MORNING HAVE EVOLVED INTO MORE WIDESPREAD SHOWERS ACROSS THE
SOUTHEAST THIS MORNING AS BETTER LOW-LEVEL MOISTURE IS
ENCOUNTERED. DRYLINE IS MOVING THROUGH THE WESTERN PORTION OF THE
AREA USHERING IN DRY LOW-LEVEL AIR. THE WINDS HAVE INCREASED
SIGNIFICANTLY IN WEST TEXAS AND WILL LIKELY INCREASE BEHIND THE
DRYLINE TODAY ACROSS WESTERN SECTIONS OF THE CWA.
HAVE MADE UPDATES TO INCREASE POPS SOUTHEAST THIS MORNING... AND
HAVE ADJUSTED FORECAST MAX TEMPERATURES UP IN THE NORTHWEST WHERE
SIGNIFICANT WARMING IS OCCURRING BEFORE COLD FRONT MOVES IN.
PREV DISCUSSION... /ISSUED 620 AM CDT THU APR 9 2009/
AVIATION...
/12Z/...SFC LOW WILL DEEPEN AND MOVE ACROSS NORTHERN OK... WITH A
DRYLINE QUICKLY MOVING EAST TODAY AND A COLD FRONT MOVING ACROSS
THE AREA THIS AFTERNOON AND TONIGHT. STRONG W TO SW WINDS
EXPECTED BEHIND THE DRYLINE WITH WINDS SHIFTING TO THE N AND NW
BEHIND THE COLD FRONT. SOME SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS NORTHERN OK. BLDU
BEHIND THE DRYLINE COULD REDUCE VISIBILITIES. MVFR CLOUDS WILL BE
POSSIBLE BEHIND THE FRONT ACROSS PORTIONS OF NORTH AND CENTRAL OK
THIS AFTN/TONIGHT.
PREV DISCUSSION... /ISSUED 329 AM CDT THU APR 9 2009/
DISCUSSION...
LOW PRESSURE WILL DEEPEN OVER THE FA TODAY LEADING TO VERY WINDY
CONDITIONS ACROSS MUCH OF THE FA. WILL CONT WITH WIND ADVSY BUT
STARTED EARLIER AND ADDED A FEW MORE COUNTIES TO EASTERN EDGE. AN
AREA OF HIGH WINDS MAY DEVELOP LATER TODAY BUT SOME UNCERTAINTY ON
IF AND WHERE THAT WOULD HAPPEN SO WILL JUST HAVE THE WIND ADVSY FOR
NOW AND DAY SHIFT CAN MONITOR WIND SPEED TRENDS. A DRYLINE WILL
QUICKLY PUSH EAST ACROSS THE AREA TODAY. A COLD FRONT WILL THEN MOVE
ACROSS THE AREA LATER TODAY AND TONIGHT. THE VERY DRY AIR... WARM
TEMPS... AND VERY WINDY CONDITIONS WILL COMBINE TO INCREASE WILDFIRE
POTENTIAL TO EXTREME LEVELS. WILL KEEP CURRENT RED FLAG WARNING AND
CONVERT REST OF FIRE WX WATCH TO A WARNING EXCEPT FOR FAR NW
COUNTIES. RH IS NOT EXPECTED TO DROP BELOW 20 PERCENT AS FRONT WILL
MOVE INTO THE AREA BRINGING SOME MOISTURE TO THE AREA. THE VERY
WINDY CONDITIONS WILL ALSO CAUSE SOME BLOWING DUST IN PORTIONS OF
THE FA THIS AFTN WHICH MAY REDUCE VISIBILITIES IN SOME LOCATIONS.
SOME SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT ACROSS PORTIONS OF NORTHERN AND CENTRAL OK NEAR THE SFC LOW
AND BEHIND THE COLD FRONT.
RAIN CHANCES WILL RETURN SATURDAY AFTN AS WAA BEGINS TO DEVELOP
AHEAD OF THE NEXT UPR SYSTEM IN WESTERN PORTIONS OF THE FA. PRECIP
CHANCES WILL INCREASE AND SPREAD ACROSS THE FA SAT NIGHT AND
CONTINUE THROUGH MONDAY AS THE UPR SYSTEM APPROACHES AND MOVES
ACROSS THE SOUTHERN PLAINS. THIS SYSTEM MAY PROVIDE SOME SIGNIFICANT
AND MUCH NEED RAINFALL TO PORTIONS OF THE FA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 41 60 40 65 / 10 0 0 10
HOBART OK 41 61 40 62 / 10 0 10 30
WICHITA FALLS TX 46 67 43 66 / 10 0 0 30
GAGE OK 37 59 36 61 / 10 0 10 20
PONCA CITY OK 41 57 36 65 / 40 10 0 10
DURANT OK 47 65 46 72 / 10 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR OKZ011>048-
050>052.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR OKZ004>006-
009>031-033>042-044>047-050-051.
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR TXZ083>090.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR TXZ083>090.
&&
26/23/23Hazardous weather outlook, Apr 9, 12:00 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT THU APR 9 2009
OKZ004>048-050>052-TXZ083>090-101200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT THU APR 9 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF NORTH CENTRAL OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY NORTHEAST OF A LINE EXTENDING FROM
ALVA TO POND CREEK TO PERRY... TO STILLWATER.
TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM THIS AFTERNOON
TO MID EVENING.
IMPACTS...
WHILE THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL TO NEAR
THE SIZE OF HALF DOLLARS AND STRONG WIND GUSTS TO AROUND 65 MPH...
THERE WILL ALSO BE A SMALL POSSIBILITY FOR AN ISOLATED TORNADO.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND EVENING.
DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM WILL BE MOVING ACROSS THE SOUTHERN
PLAINS TODAY AND THIS EVENING. AT THE SURFACE... A LOW PRESSURE
CENTER WILL MOVE ACROSS NORTHERN OKLAHOMA TODAY WITH A DRYLINE
TRAILING SOUTHWARD FROM THE LOW AND INTO NORTH TEXAS. AS THE DRYLINE
MOVES INTO EASTERN OKLAHOMA BY LATE THIS AFTERNOON... THE LOW LEVEL
MOISTURE WILL BE REPLACED BY MUCH DRIER AIR... THEREBY REDUCING
THE CHANCE FOR STORMS ACROSS CENTRAL AND SOUTHERN OKLAHOMA... AND
WESTERN NORTH TEXAS. HOWEVER... LOW LEVEL MOISTURE MAY WRAP AROUND
THE NORTH SIDE OF THE SURFACE LOW INTO NORTH CENTRAL OKLAHOMA. AS
THE STRONG UPPER SYSTEM APPROACHES THIS AREA... IT WILL INCREASE THE
VERTICAL WIND SHEAR... WHICH COMBINED WITH MODERATE INSTABILITIES...
COULD RESULT IN A FEW SEVERE STORMS.
POTENTIAL LIMITING FACTORS FOR SEVERE WEATHER INCLUDE THE RATHER
LIMITED QUALITY OF THE LOW LEVEL MOISTURE THAT WILL BE AVAILABLE FOR
THE STORM SYSTEM. THERE IS ALSO THE POSSIBILITY THAT THE SURFACE LOW
MAY TRACK FARTHER NORTH ACROSS KANSAS... RESULTING IN DRIER AIR
SPREADING INTO NORTH CENTRAL OKLAHOMA.
A FEW STORMS WILL ALSO BE POSSIBLE ACROSS THE REMAINDER OF NORTHERN
OKLAHOMA THIS AFTERNOON AND EVENING AS MOISTURE INCREASES BEHIND THE
COLD FRONT WHILE THE UPPER STORM SYSTEM PASSES OVERHEAD. ALTHOUGH
INSTABILITIES ARE NOT EXPECTED TO BE SUFFICIENT IN THESE AREAS FOR
SEVERE STORMS... SOME SMALL HAIL AND BRIEF STRONG WIND GUSTS COULD
OCCUR.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY APR 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
HIGH WINDS...LOW HUMIDITIES AND WARM TEMPERATURES WILL CAUSE VERY
HIGH TO EXTREME FIRE DANGER BEHIND THE DRYLINE ACROSS A LARGE PART
OF THE AREA. A RED FLAG WARNING IS IN EFFECT. PLEASE REFER TO THE
LATEST VERSION OF THIS PRODUCT FOR MORE INFORMATION.
IN ADDITION...STRONG WINDS WILL CREATE POTENTIALLY HAZARDOUS
CONDITIONS FOR PARTS OF THE AREA. A WIND ADVISORY IS ALSO IN EFFECT
FOR MUCH OF THE AREA. PLEASE REFER TO THE LATEST VERSION OF THIS
PRODUCT FOR MORE INFORMATION.
BLOWING DUST WILL ALSO BE POSSIBLE THIS AFTERNOON MAINLY ACROSS
PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS... POSSIBLY
CAUSING RESPIRATORY PROBLEMS FOR SOME PEOPLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
ANOTHER STORM SYSTEM IS FORECAST TO APPROACH THE REGION BY LATE IN
THE WEEKEND... PROVIDING A BETTER CHANCE OF MORE WIDESPREAD RAIN AND
THUNDERSTORMS. CURRENT FORECAST INFORMATION INDICATES THAT MANY
AREAS COULD SEE ONE TO TWO INCHES OF RAINFALL... WITH ISOLATED
HEAVIER AMOUNTS POSSIBLE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 7 AM
FRIDAY APRIL 10.In the hours before
Local storm report, Apr 9, 2:13 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
213 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM NON-TSTM WND GST 4 ESE ERICK 35.19N 99.80W
04/09/2009 M56 MPH BECKHAM OK MESONET
MEASURED AT THE ERICK MESONET STATION.
&&
LAMERSLocal storm report, Apr 9, 2:17 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
217 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM NON-TSTM WND GST 6 SW CHEYENNE 35.55N 99.75W
04/09/2009 M60 MPH ROGER MILLS OK MESONET
MEASURED AT THE CHEYENNE MESONET STATION.
&&
LAMERSLocal storm report, Apr 9, 2:25 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
225 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM NON-TSTM WND DMG DUNCAN 34.52N 97.97W
04/09/2009 STEPHENS OK AMATEUR RADIO
AN EQUIPMENT MANUFACTURERS BUILDING LOST ITS ROOF DUE TO
STRONG NON-THUNDERSTORM WIND GUSTS.
&&
LAMERSSpecial weather statement, Apr 9, 2:31 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 231 PM CDT THU APR 9 2009 OKZ009-010-014>016-021-022-091945- ROGER MILLS OK-DEWEY OK-WOODWARD OK-CUSTER OK-BECKHAM OK-WASHITA OK- ELLIS OK- 231 PM CDT THU APR 9 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CUSTER...DEWEY... ELLIS...ROGER MILLS...WASHITA AND WOODWARD COUNTIES. A LINE OF SHOWERS WAS LOCATED FROM SOUTHWEST OF WOODWARD TO NEAR ELK CITY AND ERICK...MOVING EAST-NORTHEAST AT 35 MPH. ALTHOUGH MOST OF THE RAIN FROM THESE SHOWERS WAS EVAPORATING BEFORE REACHING THE GROUND... THESE SHOWERS WERE PRODUCING WIND GUSTS OVER 50 MPH WITH ISOLATED WIND GUSTS OF 60 MPH POSSIBLE. PEOPLE IN BECKHAM...CUSTER...DEWEY...ELLIS...ROGER MILLS...WASHITA AND WOODWARD COUNTIES...INCLUDING THE CITY OF ELK CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
Local storm report, Apr 9, 2:35 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
235 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM NON-TSTM WND GST 6 SW CHEYENNE 35.55N 99.75W
04/09/2009 M74.00 MPH ROGER MILLS OK MESONET
MEASURED AT THE CHEYENNE MESONET SITE.
0225 PM NON-TSTM WND GST 4 ESE ERICK 35.19N 99.80W
04/09/2009 M60.00 MPH BECKHAM OK MESONET
MEASURED AT THE ERICK MESONET SITE.
0225 PM NON-TSTM WND GST 8 WSW ARNETT 36.09N 99.90W
04/09/2009 M56.00 MPH ELLIS OK MESONET
MEASURED AT THE ARNETT MESONET SITE.
&&
LAMERSLocal storm report, Apr 9, 2:45 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
245 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM NON-TSTM WND GST 8 WSW ARNETT 36.09N 99.90W
04/09/2009 M58.00 MPH ELLIS OK MESONET
MEASURED AT THE ARNETT MESONET SITE.
0235 PM NON-TSTM WND GST 3 W GOULD 34.67N 99.83W
04/09/2009 M60.00 MPH HARMON OK MESONET
MEASURED AT THE GOULD MESONET SITE.
0235 PM NON-TSTM WND GST 5 SW BUTLER 35.58N 99.25W
04/09/2009 M69.00 MPH CUSTER OK MESONET
MEASURED AT THE BUTLER MESONET SITE.
&&
LAMERSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:27 PM CDT | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 36 more | 26 hr |
| Apr 9, 3:51 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 24 min |
| Apr 9, 4:26 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 34 min |
| Apr 9, 6:28 PM CDT | High Wind Warning | OUN | Alfalfa, Blaine, Caddo, Canadian, Cleveland, Custer and 14 more | 3 hr |
Nearby
High Wind Warnings in Oklahoma, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.